Hail, Bryan
- When
- February 26, 8:22 PM CST
- Where
- Bryan County, Wade
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -96.080
The hail was reported by Bryan county emergency manager. Pea-size hail was also reported near Albany.
Thunderstorms developed over eastern Bryan county and slowly moved east and southeast. One storm became severe near Wade and Albany before moving east of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over eastern Bryan county and slowly moved east and southeast. One storm became severe near Wade and Albany before moving east of the county. Penny size hail was reported near Wade.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 26, 3:22 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CST THU FEB 26 2009
.DISCUSSION...
COLD FRONT CURRENTLY EXTENDS FROM NEAR CHANDLER TO NORMAN TO
NEAR LAWTON AND FREDERICK. IN ADVANCE OF THE FRONT... A DRYLINE
WAS LOCATED OVER SOUTH CENTRAL OKLAHOMA ROUGHLY ALONG AN ADA
TO MADILL LINE. COLDER AIR WILL FILTER INTO MUCH OF THE FA
TONIGHT AS AN UPPER WAVE MOVES ACROSS THE NORTHERN AND CENTRAL
PLAINS. A STRONGER SYSTEM OVER WASHINGTON WILL MOVE QUICKLY INTO
THE NORTHERN AND CENTRAL ROCKIES TONIGHT. ISOLATED TO WIDELY
SCATTERED SHOWERS/STORMS MAY FORM ACROSS SOUTHEAST OKLAHOMA NEAR
ELEVATED FRONTAL BOUNDARY. LOW CLOUDS MAY PERSIST ACROSS THIS AREA
AS WELL FRIDAY WHICH WILL HELP KEEP TEMPERATURES DOWN. WINDS
SHOULD INCREASE LATE FRIDAY AFTERNOON INTO THE EVENING STRONGER
CAA ARRIVES WITH NEXT SYSTEM. RATHER STRONG UPPER JET DYNAMICS
ASSOCIATED WITH UPPER WAVE MAY LEAD TO A FEW SHOWERS WITHIN AN
AREA OF MID LEVEL MOISTURE ACROSS NORTHERN OK. GFS MOST AGGRESSIVE
WITH THIS AND WILL LIKELY NOT MENTION IN THE GRIDS.
SURFACE HIGH WILL BUILD OVER THE CENTRAL AND SOUTHERN PLAINS
SATURDAY WITH RATHER COLD TEMPERATURES EXPECTED BY SUNDAY MORNING.
SURFACE RIDGE WILL BUILD EAST SUNDAY WITH SOUTHERLY WINDS RETURNING
TO WESTERN OKLAHOMA.
DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK WITH A WARMING TREND.
WILL LIKELY HAVE ELEVATED FIRE WEATHER CONCERNS MONDAY INTO TUESDAY
BEFORE BETTER MOISTURE ADVECTS NORTHWARD INTO THE SOUTHERN PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 54 29 46 / 10 10 10 0
HOBART OK 36 56 31 50 / 0 10 10 0
WICHITA FALLS TX 44 58 32 53 / 0 10 10 0
GAGE OK 28 51 24 47 / 0 10 10 0
PONCA CITY OK 31 44 24 44 / 10 10 10 0
DURANT OK 51 55 36 50 / 20 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ021>023-027-
033>039-044-045.
TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083>090.
&&
SIXHAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CST THU FEB 26 2009
OKZ004>048-050>052-TXZ083>090-271300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
809 PM CST THU FEB 26 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW ISOLATED SEVERE STORMS REMAIN POSSIBLE TONIGHT IN SOUTHEAST
OKLAHOMA.
DISCUSSION...
A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT IN FAR
SOUTHEAST OKLAHOMA LATE THIS EVENING AND TONIGHT. AS THIS FRONT
ENCOUNTERS DEEP MOISTURE NEAR THE RED RIVER VALLEY... EAST OF
INTERSTATE 35...A FEW THUNDERSTORMS MAY DEVELOP. IF STORMS DO
FORM...DEEP LAYER SHEAR AND FAVORABLE MID LEVEL TEMPERATURE PROFILES
COULD ALLOW STRONGER STORMS TO PRODUCE MARGINALLY SEVERE SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
MAXWELL/TAYLORSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CST THU FEB 26 2009 OKZ052-270230- BRYAN OK- 808 PM CST THU FEB 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF UTICA...AND 5 MILES EAST OF BENNINGTON AT 807 PM CST...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Dallas/Ft Worth radar (KFWS), 185 km away, was scanning. The volume nearest the first event began at 02:20 UTC.
1 hail. Local standard time, as filed.
The hail was reported by Bryan county emergency manager. Pea-size hail was also reported near Albany.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 148273.